Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
182 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction
  • question-icon

    What causes severe body ache after taking Acetazolamide?

I currently take Lasix for my heart. My eye Dr prescribed Acetazolamide for a newly found ailment, Glaucoma. After 1 day I got all achey. Every muscle in my body hurt like I had the flu or a fever. I still hurt but not as severe as yesterday/last night. I am not taking the Acetazolamide today.
Tue, 6 Feb 2018
Report Abuse
General & Family Physician 's  Response
Hi & Welcome.
Drug induced hypokalemia.
Based on the history given you seem to have developed low serum potassium levels caused by the concomitant use of to diuretics (drugs which promote the excretion of salts and water from the kidney) like Lasix and Acetazolamide.

Hypokalemia (reduced serum potassium level) is one of the most common side effects of diuretics due to excessive loss of potassium in the urine.

In view of the above I would advise you to consult your ophthalmologist to prescribe and an alternate effective but a safer medication for the treatment of Glaucoma while continuing treatment on Lasix for your heart disease.

Hope this will help.
A feed back is appreciated.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

extreme pain 30 yrs old. Female. 5 1, 170lbs. On Friday, 11/30/2012, I started feeling really bad, cold chills, stuffy, loss of voice and fever. my...